Alert archive / Michigan / High Wind Watches in 2009
High Wind Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this high wind watch at Sep 27, 2009, 3:53 AM EDT for Benzie County, Leelanau County, Manistee County, Michigan. It took effect at Sep 28, 2009, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 3:53 AM EDT (07:53 UTC)
- In effect from
- Sep 28, 2009, 5:00 AM EDT
- Expired
- Sep 27, 2009, 2:40 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 116 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 270753 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 AM EDT SUN SEP 27 2009 ...HIGH WINDS POSSIBLE MONDAY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOWER MICHIGAN AND LAKE HURON ON MONDAY. VERY WINDY CONDITIONS WILL KICK IN BEHIND THE LOW...ESPECIALLY ALONG PORTIONS OF THE NORTHWEST LOWER MICHIGAN COAST. FROM THE LEELANAU PENINSULA...SOUTHWARD TO MANISTEE...SUSTAINED WINDS COULD APPROACH 40 MPH AT TIMES MONDAY. GUSTS COULD REACH 60 MPH...ESPECIALLY ON THE IMMEDIATE SHORELINE...AND ON EXPOSED HILLTOPS. MIZ020-025-031-272300- /O.NEW.KAPX.HW.A.0002.090928T0900Z-090929T0400Z/ LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE 353 AM EDT SUN SEP 27 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. ALONG THE LAKE MICHIGAN COASTLINE BETWEEN MANISTEE AND GRAND TRAVERSE LIGHT...SUSTAINED WINDS ON MONDAY COULD APPROACH 40 MPH...WITH GUSTS UP TO 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JZ
2 follow-up statements
000 WWUS73 KAPX 271543 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1143 AM EDT SUN SEP 27 2009 ...HIGH WINDS POSSIBLE MONDAY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOWER MICHIGAN AND LAKE HURON ON MONDAY. VERY WINDY CONDITIONS WILL KICK IN BEHIND THE LOW...ESPECIALLY ALONG PORTIONS OF THE NORTHWEST LOWER MICHIGAN COAST. FROM THE LEELANAU PENINSULA...SOUTHWARD TO MANISTEE...SUSTAINED WINDS COULD APPROACH 40 MPH AT TIMES MONDAY. GUSTS COULD REACH 55 MPH... ESPECIALLY ON THE IMMEDIATE SHORELINE...AND ON EXPOSED HILLTOPS. MIZ020-025-031-272200- /O.CON.KAPX.HW.A.0002.090928T0900Z-090929T0400Z/ LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE 1143 AM EDT SUN SEP 27 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. ALONG THE LAKE MICHIGAN COASTLINE BETWEEN MANISTEE AND GRAND TRAVERSE LIGHT...SUSTAINED WINDS ON MONDAY COULD APPROACH 40 MPH...WITH GUSTS UP TO 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ADAM
000 WWUS73 KAPX 271840 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 240 PM EDT SUN SEP 27 2009 ...HIGH WINDS EXPECTED MONDAY... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN LOWER MICHIGAN AND LAKE HURON ON MONDAY. VERY WINDY CONDITIONS WILL KICK IN BEHIND THE LOW...ESPECIALLY ALONG PORTIONS OF THE NORTHWEST LOWER MICHIGAN COAST AND ALONG AND SOUTH OF THE M-72 CORRIDOR. MIZ020-025-031-281200- /O.UPG.KAPX.HW.A.0002.090928T0900Z-090929T0400Z/ /O.NEW.KAPX.HW.W.0002.090928T1200Z-090929T0400Z/ LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE 240 PM EDT SUN SEP 27 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP QUICKLY MONDAY MORNING...AND CONTINUE THROUGH THE EARLY EVENING HOURS. SUSTAINED WINDS OF 40 MPH...WITH GUSTS TO 55 MPH...ARE EXPECTED ALONG THE LAKE MICHIGAN COASTLINE BETWEEN MANISTEE AND GRAND TRAVERSE LIGHT. WIND GUSTS APPROACHING 50 MPH ARE EXPECTED ACROSS INTERIOR PORTIONS OF THE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THESE WINDS CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. && $$ MIZ021-026>028-032>035-041-042-281200- /O.NEW.KAPX.WI.Y.0002.090928T1200Z-090929T0400Z/ ANTRIM-GRAND TRAVERSE-KALKASKA-CRAWFORD-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-GLADWIN-ARENAC- INCLUDING THE CITIES OF...MANCELONA...TRAVERSE CITY...KALKASKA... GRAYLING...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... GLADWIN...STANDISH 240 PM EDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP QUICKLY MONDAY MORNING...AND CONTINUE THROUGH THE EARLY EVENING HOURS. SUSTAINED WINDS TO 30 MPH...WITH OCCASIONAL GUSTS TO 45 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this high wind watch went out at Sep 26, 10:00 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 26, 10:00 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1000 PM EDT SAT SEP 26 2009
.SYNOPSIS.../ISSUED AT 414 PM/
A STRENGTHENING CANADIAN STORM SYSTEM TO MOVE TOWARD THE GREAT LAKES
TONIGHT...BEFORE BECOMING CENTERED OVER THE STATE MONDAY. THIS
SYSTEM IS FORECAST TO PUSH EAST OF THE GREAT LAKES TUESDAY EVENING.
THIS PATTERN WILL GENERATE STRONG WINDS AND SHOWERS OVER NORTHERN
MICHIGAN SUNDAY THROUGH TUESDAY.
HIGH PRESSURE FROM THE PLAINS WILL BUILD INTO THE GREAT LAKES
REGION WEDNESDAY. THIS PATTERN WILL GENERATE MILD AND DRY
CONDITIONS WEDNESDAY AND THURSDAY.
SWR
&&
.SHORT TERM.../ISSUED AT 1000 PM/...OVERNIGHT
WEAK SURFACE RIDGING REMAINS OVER NRN MICHIGAN AND WISCONSIN LATE
THIS EVENING...WITH LOW PRESSURE DEVELOPING WELL TO OUR SOUTH OVER
INDIANA. PRONOUNCED UPPER LEVEL TROUGH EXTENDS THRU MICHIGAN INTO
ILLINOIS...WITH WEAK DEFORMATION AXIS STRETCHED ACROSS LOWER
MICHIGAN. LIFT FROM THIS FEATURE COUPLED WITH ADDITIONAL DPVA FROM A
VORT MAX MOVING THRU NRN LWR MICHIGAN ATTM CONTINUES TO KICK OFF
ISOLD TO SCT LIGHT SHOWERS AND PATCHY DRIZZLE. ADDITIONAL WEAK
SHOWER ACTIVITY IS MOVING THRU ERN LAKE SUPERIOR THANKS TO ANOTHER
WEAK SHORT WAVE RIDING THRU THE 500 MB FLOW. LACK OF DEEP MOISTURE
IS THE MAIN CULPRIT FOR MINIMAL SHOWER COVERAGE AND INTENSITY...WITH
APX 00Z SOUNDING SHOWING GOOD MOISTURE THRU 700 MB (-4 C ISOTHERM)
AND DRY AIR ABOVE.
WEAK LOW TO OUR SOUTH WILL LIFT NORTHWARD TO LAKE HURON OVERNIGHT.
SHORT WAVE OVER NRN LWR MICHIGAN WILL SLIDE SE INTO SW LWR
MICHIGAN...AND SHORT WAVE OVER ERN LAKE SUPERIOR WILL PUSH EAST INTO
ONTARIO...CLIPPING ERN UPR MICHIGAN IN THE PROCESS. DEPTH OF
MOISTURE WILL REMAIN UNIMPRESSIVE WITH A THICK 700-500 MB DRY LAYER
REMAINING IN PLACE ACROSS OUR CWA. THERE MAY BE SOME LOW LEVEL
DRYING OVERNIGHT AS WELL. WILL MAKE VERY FEW CHANGES TO CURRENT
WX/POPS GRIDS...HIGHLIGHTING SCT LIGHT SHRA ACROSS CENTRAL AND NE
LWR MICHIGAN...WITH JUST ISOLD LIGHT SHRA FOR THE REST OF THE CWA
THRU 06Z. AFTER 06Z...ISOLD SHRA SHOULD BE CONFINED TO NE LWR
MICHIGAN...WITH THE REST OF THE CWA DRY BUT MAINLY CLOUDY OVERNIGHT.
&&
.LONG TERM.../ISSUED AT 414 PM/...SUNDAY AND BEYOND
WELL...NORTHERN MICHIGANDERS...AFTER ONE OF THE MORE PLEASANT STARTS
TO FALL IN RECENT MEMORY...OLD MOTHER NATURE IS ABOUT READY TO HIT
US WITH A DOUBLE DOSE OF MORE TYPICAL FALL REALITY EARLY NEXT WEEK.
EARLY AFTERNOON NORTHERN HEMISPHERIC WATER VAPOR IMAGERY...OVERLAID
WITH MODEL DERIVED WINDS...SHOWS PRIMARY CULPRIT BEHIND SOON TO BE
SUCH RAPIDLY DETERIORATING CONDITIONS AS 150+ KNOT ELONGATED NORTH
PACIFIC UPPER LEVEL JET RUNNING ALONG 50N LATITUDE...THE NOSE OF
WHICH IS ALREADY SLAMMING INTO CENTRAL BRITISH COLUMBIA. MID LEVEL
RESPONSE FALLING SUIT (ALTHOUGH NOT NEARLY AS IMPRESSIVE........YET)
WITH LOW AMPLITUDE ELONGATED SHORTWAVE PUSHING ACROSS BRITISH
COLUMBIA. THE COMBINATION OF THESE WILL RAPIDLY CARVE OUT A DEEP MID
LEVEL LOW ACROSS NORTHERN MICHIGAN BY EARLY MONDAY...WITH SUB 985MB
SURFACE RESPONSE CUTTING ACROSS EASTERN LAKE SUPERIOR. AS ONE WOULD
EXPECT ...THIS EXACT TRACK AND STRENGTH NOT ENTIRELY CARVED IN
STONE...BUT A VAST MAJORITY OF GUIDANCE REMAINS ADAMANT OF SUCH A
SOLUTION...AND GIVEN UPSTREAM UPPER LEVEL JET STREAK...WHO AM I TO
ARGUE. FORECAST CONCERNS RUN THE GAMUT ON THIS POTENTIAL HIGH IMPACT
EVENT (WELL...EVERYTHING EXCEPT SNOW...THOSE DAYS ARE HOPEFULLY JUST
AROUND THE CORNER :))...WITH PRIMARY EMPHASIS CENTERED ON STRONG
WIND POTENTIAL...AND MAGNITUDE AND TIMING OF SYNOPTIC AND LAKE
ENHANCED DRIVEN SHOWERS.
SUNDAY AND SUNDAY NIGHT...PROVERBIAL CALM BEFORE THE STORM DURING
THE MORNING AS TRANSIENT SHORTWAVE RIDGE AXIS PIVOTS ACROSS AHEAD OF
DIGGING NORTHERN CONUS WAVE AND JET STREAK. WILL HAVE TO WATCH FOR A
FEW SNEAKY ELEVATED SHOWERS OR STORMS DURING THE MORNING ACROSS
EASTERN UPPER UNDER RAPIDLY BURGEONING WAA REGIME...WITH MODELS
SHOWING RESPECTABLE MID LEVEL LAPSE RATES APPROACHING 7C/KM THROUGH
THE 700-500MB LAYER. BY LATER IN THE DAY...RAPIDLY INTENSIFYING COLD
FRONT PUSHING INTO THE WESTERN LAKES...ENCROACHING UPON NARROW...
FOCUSED MOISTURE CHANNEL (PWAT >1.00 INCHES WITH 850 DEWPOINTS
PUSHING THE UPPER SINGLE DIGITS) AND SOME MODEST ELEVATED
INSTABILITY (850MB-500MB MOST UNSTABLE CAPE PROFILES IN EXCESS OF
700 J/KG) SHOULD RAPIDLY DEVELOP A LOW TOPPED AND VERY PROGRESSIVE
SQUALL LINE OVER EASTERN WISCONSIN INTO CENTRAL UPPER MICHIGAN. IN
ADDITION TO THE LOW LEVEL SUPPORT...EXCELLENT MID AND UPPER LEVEL
DYNAMICS...COURTESY OF RAPID MID LEVEL HEIGHT FALLS AND BULLSEYE OF
UPPER LEVEL DIFLUENCE IN LEFT EXIT REGION OF >100 KNOT 300MB JET
STREAK...SHOULD ALSO SUPPORT RAPID ONSET OF CONVECTION. THESE
SHOWERS AND STORMS WILL PIVOT EAST ACROSS NORTHERN MICHIGAN DURING
THE LATER AFTERNOON AND EVENING HOURS. DESPITE SOMEWHAT LIMITED
INSTABILITY (WITH DECREASING SURFACE BASED INSTABILITY DURING THE
EVENING)...SIMPLE POTENTIAL FOR ANY CONVECTION TO TAP INTO 40 KNOT
850MB JET/GREATER THAN 50 KNOT 500MB JET ARGUES FOR POTENTIAL
DAMAGING WINDS. PERUSING LATEST DATA...IT TENTATIVELY APPEARS BEST
POTENTIAL FOR SEVERE WIND GUSTS WILL BE ACROSS NORTHERN LOWER
MICHIGAN...WHERE 500 MB JET INCREASES TO 75 KNOTS DIRECTLY ALONG
FRONTAL ZONE. AS A RESULT...LATEST SPC DAY 2 OUTLOOK INDICATES
SLIGHT RISK POTENTIAL OVER THE AREA...AND WILL CONTINUE TO HIT HARD
IN THE AFTERNOON RENDITION OF THE HAZARDOUS WEATHER OUTLOOK.
POSSIBLE BRIEF BREAK IMMEDIATELY BEHIND THE FRONT OVERNIGHT AS MID
LEVEL DRY SLOT ATTEMPTS TO PUNCH NORTHEAST INTO THE AREA.
HOWEVER...WESTERN LAKES LAKE EFFECT POTENTIAL WILL BE ON THE
INCREASE TOWARDS MORNING UNDER INITIAL CAA REGIME...PERHAPS SPAWNING
SOME LAKE ENHANCED SHOWERS OFF OF NORTHERN LAKE MICHIGAN IN FAVORED
WEST FLOW AREAS.
MONDAY...AS PREVIOUS FORECASTER MOST ACCURATELY SURMISED...A PRETTY
UGLY DAY SETTING UP ACROSS THE MAJESTIC NORTHWOODS AS AFOREMENTIONED
STORM GOES THROUGH RAPID DEEPENING PROCESS OVER THE NORTHERN LAKES
(AN ALL TOO COMMON OCCURRENCE DURING THE FALL UNSTABLE SEASON OVER
THE WARM WATERS). GREAT MID LEVEL SUPPORT...COMBINED WITH MOISTURE
PINWHEELING AROUND THE PARENT SYSTEM AND INCREASINGLY FAVORABLE LAKE
ENHANCEMENT PARAMETERS (850MB TEMPERATURES FALLING INTO THE SINGLE
DIGITS...PRODUCING MID TEENS DELTA T/S) SHOULD SET THE STAGE FOR A
RATHER SHOWERY DAY MONDAY...WITH GREATEST COVERAGE IN THE TYPICAL
NORTHWEST FLOW AREAS. OF MORE IMPORTANCE REMAINS HIGH IMPACT WIND
POTENTIAL MONDAY...ESPECIALLY BEHIND SECONDARY COLD FRONTAL PASSAGE.
COMBINATION OF EXCELLENT LOW LEVEL INSTABILITY TAPPING INTO SOME OF
THE 40 TO 50 KNOT 950-850MB WINDS AND TIGHT PRESSURE GRADIENT WILL
SUPPORT FREQUENT GUSTS OF 30 TO 40 MPH OVER LAND...WITH EVEN GREATER
GUSTS OVER THE OPEN WATERS AND ALONG THE LAKE MICHIGAN SHORELINE
AREAS. NO DOUBT...INHERITED GALE WATCH OVER MUCH NORTHERN LAKE
MICHIGAN AND HURON WILL STAY IN EFFECT...WITH POSSIBLE OVER-LAND
ADVISORIES/WARNING NEEDED IN THE NEAR FUTURE (JUST A TAD TOO EARLY
AT THIS JUNCTURE). TEMPERATURES WILL BE NOTICEABLY COLDER THAN THE
70S EXPECTED ON SUNDAY...WITH AFTERNOON HIGHS STUCK GENERALLY IN THE
50S.
MONDAY NIGHT THROUGH TUESDAY NIGHT...CONDITIONS TRY TOO SLOWLY ABATE
AS LOW CONTINUES THE OCCLUDING PROCESS AND SLOWLY PUSHES OFF TO THE
EAST. PER THE USUAL...ALL IMPORTANT BOUNDARY LAYER WIND DIRECTION
WILL DECIDE WHO SEES THE MOST WIDESPREAD SHOWER ACTIVITY AS
OVER-WATER INSTABILITY REMAINS FAVORABLE WITH DELTA T/S IN THE MID
TEENS. FULLY EXPECT INITIAL NORTHWEST FLOW REGIME TO TRANSITION MORE
NORTHERLY THROUGH THE PERIOD...TARGETING AREAS CLOSER TO THE LAKE
MICHIGAN SHORELINE AND NEAR WHITEFISH POINT. AWAY FROM THE FAVORED
LAKE AREAS...SHOWER COVERAGE SHOULD SCATTER OUT CONSIDERABLY. BY
LATER TUESDAY NIGHT...SIGNIFICANT DRY AIR INTRUSION SHOULD PUT AN
END TO ANY LAKE EFFECT ACTIVITY. WINDS SHOULD ALSO GRADUALLY SUBSIDE
THROUGH THE PERIOD...ALTHOUGH GUSTY CONDITIONS SHOULD CONTINUE
THROUGH TUESDAY. ANOTHER COLD ONE EXPECTED TUESDAY...WITH HIGH
TEMPERATURES STRUGGLING INTO THE 50S...WITH EVEN A FEW UPPER 40S
POSSIBLE OVER UPPER MICHIGAN AND ELEVATED INTERIOR SECTIONS OF
NORTHERN LOWER MICHIGAN.
REST OF THE FORECAST (WEDNESDAY THROUGH SATURDAY)...NOT A WHOLE LOT
OF TIME TO THOROUGHLY LOOK AT THIS PERIOD...SO NEARLY RAN STRAIGHT
WITH HPC SUGGESTIONS. STILL APPEARS MID WEEK PERIOD LOOKS DRY UNDER
MODERATING CONDITIONS AS MID LEVEL RIDGE AXIS MOVES ACROSS THE AREA
IN RESPONSE TO INCOMING WESTERN NOAM ENERGY. SHOWER POSSIBILITY WILL
BE ON THE INCREASE TO ROUND OUT THE WORK WEEK INTO THE START OF NEXT
WEEKEND AS SAID WESTERN SHORTWAVE APPROACHES. HOWEVER...GIVEN
INCREASINGLY BLOCKY LOOK TO UPPER LEVEL PATTERN...WOULD NOT BE
SURPRISED IF SHOWER POTENTIAL NEEDS TO BE DELAYED FURTHER.
MSB
&&
.MARINE.../ISSUED AT 414 PM/
RELATIVE QUIET CONDITIONS WILL HOLD THRU THE DAYLIGHT HOURS
SUNDAY...WITH RAPID DETERIORATION IN MARINE CONDITIONS AFTER THAT.
SOME SCATTERED LIGHT SHOWERS ARE EXPECTED THIS EVENING UNDER LIGHT
SOUTHERLY WIND FLOW. WINDS WILL BECOME SOUTHWESTERLY AND INCREASE
OVERNIGHT...ESPECIALLY OVER LAKE MICHIGAN. SMALL CRAFT CONDITIONS
WILL EVENTUALLY DEVELOP ON LAKE MI (AT LEAST) EARLY SUNDAY MORNING.
HOWEVER...WITH CURRENT GALE WATCH ALREADY ISSUED...DECIDED AGAINST A
SPECIFIC SCA MENTION IN THE FORECAST. AFTERWORDS...A BAND OF SHOWERS
ALONG A VERY STRONG COLD FRONT SUNDAY NIGHT COULD BRING BRIEF HIGH
WINDS. BEHIND THE FRONT...VERY STRONG WINDS WILL REDEVELOP BY
MONDAY...WITH SOME STORM-FORCE GUSTS NOT OUT OF THE QUESTION...
ESPECIALLY ON LAKE MICHIGAN. EARLY ISSUED GALE WATCHES WILL REMAIN
IN EFFECT TO ACCOUNT FOR THIS POTENTIAL.
ALL MARINE INTERESTS SHOULD CLOSELY MONITOR FORECASTS FOR THE SUNDAY
NIGHT TO MONDAY NIGHT PERIOD.
JZ/MSB
&&
.AVIATION.../ISSUED AT 715 PM/...VALID FOR 00Z TAFS
VFR/MVFR CIGS ARE EXPECTED FOR THE REST OF THE NIGHT AS WEAK LOW
PRESSURE SLIDES NE INTO LOWER MICHIGAN. CHANCES OF SHOWERS WILL
LINGER THIS EVENING AND THEN WANE OVERNIGHT THRU MID AFTERNOON
SUNDAY. WINDS TO INCREASE FROM THE S/SW ACROSS NRN MI SUNDAY AS
PLAINS STORM SYSTEM APPROACHES. CHANCES OF SHOWERS AND THUNDERSTORMS
WILL AGAIN INCREASE FROM WEST TO EAST LATE SUNDAY AFTERNOON THRU
SUNDAY EVENING AS A STRENGTHENING COLD FRONT SWEEPS THRU THE REGION.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM LATE SUNDAY NIGHT THROUGH TUESDAY MORNING FOR
LMZ323-342-344>346.
GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
LMZ341.
LH...GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
LHZ348-349.
GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
LHZ345-347.
LS...NONE.
&&Hazardous weather outlook, Sep 26, 4:15 AM EDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EDT SAT SEP 26 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 415 AM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A BAND OF SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT CROSSING THE AREA VERY LATE SUNDAY INTO SUNDAY NIGHT. SOME OF THESE SHOWERS AND THUNDERSTORMS COULD PRODUCE SEVERE AND DAMAGING WIND GUSTS OF AROUND 60 MPH. THE SEVERE THREAT WILL BE GREATEST FROM 7 PM TO 3 AM. BEHIND THE COLD FRONT...STRONG WEST WINDS WILL DEVELOP NEAR LAKE MICHIGAN LATE SUNDAY NIGHT...AND ACROSS THE ENTIRE REGION MONDAY AND MONDAY NIGHT. WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE...ESPECIALLY NEAR THE LAKE MICHIGAN COASTLINE OF NORTHWEST LOWER MICHIGAN. GALE FORCE WINDS ARE EXPECTED ON MANY NEARSHORE WATERS LATE SUNDAY NIGHT THROUGH AT LEAST TUESDAY MORNING. SEE ONGOING GALE WATCHES FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:24 AM EDT | Gale Warning | APX | 60 hr | |
| Sep 27, 4:24 AM EDT | Storm Warning | APX | 35 hr | |
| Sep 27, 4:55 AM EDT | Lakeshore Flood Statement | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 55 hr |
| Sep 27, 2:40 PM EDT | High Wind Warning | APX | Benzie, Leelanau, Manistee | 25 hr |
| Sep 27, 2:40 PM EDT | Wind Advisory | APX | Antrim, Arenac, Crawford, Gladwin, Grand Traverse, Kalkaska and 4 more | 25 hr |
Nearby
High Wind Watches in Michigan, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.